# SDR CA030421007

- Difficulty date: April 20, 2003
- Submitted: May 6, 2003
- Operation: General aviation
- Make and model: Piper PA-31T
- Aircraft time: 17,706 hours
- Engine: Pwa PT6A28
- System (JASC): 2731 · Elevator Tab Control System
- Part: Bevel Gear
- Part number: 4536700
- Condition: Broken
- Location: Elevator Trim
- Part time: 18,055 hours, 20,365 cycles
- Stage of operation: DE
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

(CAN) PILOT REPORTED JAMMING ELEVATOR TRIM CONTROL BETWEEN 2 TO 4 DEGREES DOWN POSITION. THE WHEEL WOULD RELEASE IF WORKED BACK AND FORTH. UPON INSPECTION, ONE OF THE BEVEL GEARS INSIDE THE ELEVATOR TRIM INDICATOR BOX WAS FOUND TO HAVE TWO BROKEN TEETH.
